Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Anyone else lost a lot of weight on Wellbutrin?

Posted by Sassy on December 29, 1999, at 14:28:58

In reply to Anyone else lost a lot of weight on Wellbutrin?, posted by Anne on December 24, 1999, at 1:38:01


I have some more questions for you because I too had a severe weight problem and though I've lost
90 pounds twice in my life, I had to starve myself completely or eat zero carbs. Also,
since people react differently to meds, I'm wondering if you may be the same type which makes me hopeful.

I was on celexa, but gained weight increasing the doseage. I could only take 10 mg. Then my doctor moved me to Effexor which works very well, but really stimulates my appetite for carbs.

Did you take any other meds that put weight on you and what were they?

How would you explain your body type, or you more top heavy and did your weight accummulate on your back? Maybe Wellbutrin is the way to go.

Anxious to hear back from you or others with similar response.


> I have been taking Wellbutrin since April 1999, starting at 200 mg per day and increasing to 300 in June. After the increase I noticed I had very little appetite -- which thrilled me because I have been trying for years without much success to lose weight. Between June and December 1999 I lost 44 pounds, and dropped several sizes, started exercising every day, and generally feel totally transformed. I can honestly say I haven't been this happy in 10 years. However, except for one study at Duke, I haven't been able to find any research showing other people have had the same experience.I'm also worried, since I'm a writer like many of the others on these threads, about starting to feel "stupid" from the drug. After 8 months on it, I would say I don't feel particularly sharp and am having some trouble thinking of easy things. E.g. the drink served in Mexican restaurants, which would have been right at my disposal last year. Now it took me about 10 seconds to think of "margarita." Until reading the thread on this side effect, I thought perhaps it was just a worsening of the same thing I've been feeling since my 30s--that I'm turning into one of the slightly slow people I used to be impatient with in my twenties!
> So I'm interested to know if anyone has had either of these side effects.
> Anne




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sassy thread:17413